Volume 14, Issue 3
Numerical Solution of Blow-up Problems for Nonlinear Wave Equations on Unbounded Domains

Hermann Brunner and Hongwei Li & Xiaonan Wu


Commun. Comput. Phys., 14 (2013), pp. 574-598.

Preview Full PDF BiBTex 107 446
  • Abstract

The numerical solution of blow-up problems for nonlinear wave equations on unbounded spatial domains is considered. Applying the unified approach, which is based on the operator splitting method, we construct the efficient nonlinear local absorbing boundary conditions for the nonlinear wave equation, and reduce the nonlinear problem on the unbounded spatial domain to an initial-boundary-value problem on a bounded domain. Then the finite difference method is used to solve the reduced problem on the bounded computational domain. Finally, a broad range of numerical examples are given to demonstrate the effectiveness and accuracy of our method, and some interesting propagation and behaviors of the blow-up problems for nonlinear wave equations are observed.

  • History

Published online: 2013-09

  • Keywords

  • AMS Subject Headings

  • Cited by